MAUDE Adverse Event Report: PENUMBRA, INC. POD 14; HCG, KRD

PENUMBRA, INC. POD 14; HCG, KRD
Model Number RBYPOD14-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod14, non-penumbra catheter and, lantern delivery microcatheter (lantern).It was also reported that the patient¿s anatomy was mildly tortuous and slightly calcified.During the procedure, the physician experienced resistance while advancing a pod14 through the lantern and, therefore, it was removed.While retracting, the pod14 unintentionally detached inside of the lantern around the hub.Therefore, the lantern was removed containing the detached pod14.The procedure was completed using another coil, pod packing coils (pod pcs) and, the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD 14
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9665201
Report Number3005168196-2020-00131
Device Sequence Number2923084
Product Code HCG
UDI-Device Identifier00814548019673
UDI-Public00814548019673
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Model NumberRBYPOD14-A
Device Catalogue NumberRBYPOD14
Device Lot NumberF85917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005